It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Thank goodness for a site like this! DaveMc, you have every right to feel mIserable while on meds --- those who do not have our problems cannot judge how we should feel. My wife, a nurse, passes out meds like candy but has never had a serious illness, so has no idea what med side effects can feel like. I have been on cholest. meds. for ten years ---the Lopid was the worst for me -- I had incredible muscle pains (denied by my doctor as with many of yours), and almost fell off a mountain I was hiking once because I would feel so unbalanced and dizzy, along with nausea. The Lipitor seemed wonderful (although by the time i went on it, I had muscle pains for so long from meds any reduction at all felt great). Problem was, it was cooking my liver. It had a RADICAL effect on my cholesterol -- brought it down from 275 to 130 ON 4MG!!!!!! (THAT'S RIGHT --- IT WAS SO STRONG ON MY BODY THAT I HAD (ON MY OWN) REDUCED MY DOSAGE FROM 10MG TO 4G BY BREAKING PILL IN HALF AND LOSING A BIT IN THE PROCESS- LEARNED THIS TRICK FROM A FRIEND WHO'S DAD IS A CARDIO SURGEON). What does that tell you about what a strong chemical it is? Please don't take any more of this stuff than the minimum you may need, if you have no other options. If you feel muscle pain, then chances are that you are also suffering some liver toxicity --- and if your doctors are like mine, they won't tell you unless you ask. But what they will do is ask over and over agin "do you drink a lot of alchohol?" (I don't drink at all, but they would NEVER consider blaming the toxicity of the meds......). Therefore, FROM ALL OF YOU WHO TAKE PREVACHOL WITH NO SIDE EFFECTS, I WANT TO KNOW HOW YOUR LIVER IS REACTING -- PLEASE ASK YOUR DOCTORS AND/OR CONTACT ME AT [email protected] THANKS!!!. It seems all meds have a serious effect on my liver, and (DaveMc and all take note) THE SECOND I STOPPED TAKING LIPITOR, MY LIVER WENT BACK TO NORMAL (as confirmed by two tests, and the muscle pains are less. And why shouldn't it --- all meds are chemicals which (while they can save our lives) are also toxic to our livers. Do we really want to try this stuff for thirty years, only to die sooner from liver disease or cancer?? I WOULD ALSO APPRECIATE HEARING FORM ANY OF YOU ABOUT EFFECTIVE NATURAL TREATMENTS. here is what I'm doing -- I've taken nothing but Fish Oil capsules (loaded with Omega 3s) and garlic for the past month, and my cholesterol is back up to 223 - but it's still 50 points lower than when I had no meds. I get four days of aerobic exercise (stationary bike or walks up hill) four times a week. i suggest everyone consider the diet I have slowly been easing into the last three months (and which has cut 30 pounds from my wife's weight): no spuds, no saturated fat, no dairy products at all (not even skim), no white flour-based foods, AND NO SUGAR IN FOODS (if it hardens arteries and ages your cells, it certainly can't be too good for your cholesterol). Try lots of oatmeal, grains, wheat, beans, vegetables, and fruits (but limit overall carbos), balance this with LEAN meat (fish or chicken best) and/or a soy protein substitute. As per the Suzanne Sommers diet (which is similar but has too much saturated fat), try to separate the proteins from the carbs by at least three hours to help convince the body to focus on burning the fats (it works). I feel 100% better on this diet (when I'm not cheating and eating foods laced with sugar), and I plan to increase the exercise, add red rice yeast to the natural supplements, and increase the fish oil. (what a shame the HMOs won't help pay for the Fish Oil and other naturals) Hope this works for me and others of you who might ry it. If not, maybe Prevachol is next for me. Good luck to all of you and your spouses --- it's great to be helping each other out!
Hi
I am currently taking Pravachol with no side effects at the present time. This is after having major side effects from Lipitor, Zocor, and Baycol. I have only been taking P. for 2 mo. but already have had a liver test and no damage so far. I am on 20mg. and it has helped all of my numbers. They are now normal.
I keep thinking that something will happen here with aches and pains, etc. since I have had so much trouble with statins in the past. I guess I will find out eventually.
Good Luck and maybe Pravachol will be the answer for you also.
Hi!

I'm sorry to read about all the problems people are having with lipitor. I guess I'm one of the lucky ones because I have noticed nothing unusual. My doctor started me on 5 mg, increasing to 10mg when it was obvious 5 wasn't doing anything. He has done lipid levels and liver function tests several times. My levels are TC 198, LDL 114, HDL 48 and trigs 167. Considering the fact that I also have hypertension and possible angina I don't think the numbers are good enough, but my doctor seems to think they are fine.

I wanted to point out that I reduced my trig from 400 to 167 only after reducing my carbohydrate intake. (in fact, they went up, doubling in a month when I was on lipitor) Blood sugar levels are part of this picture. I did the low fat routine for 2 years, eating lots of pasta in place of meat and saw very little improvement in my lipid numbers, and in the case of trigs, they were worse. Read ATkin's book and the Hellers' book to get an understanding of this approach. In my case, I did not take the radical approach that is part of the low carb diets. Just reducing them seemed to help. In women especially, elevated triglycerides are just as serious, possibly more so, than elevated cholesterol.

Chris
Good and bad news to report: I tried fish oil and garlic for two months and my cholesterol went up to 220 (I had a high of 275+). But my liver enzymes went back to normal after six years!!!!! I then tried Red Rice Yeast for a while, but couldn't afford the mix of healthy alternatives I planned and had to go on my doctors new advice of Baycol. Both were BAD decsions -- I didn't get the lipid/liver levels checked on red Rice yeast but it was VERY expensive and (I am apparently the first person to report) CAUSED ME TO GET MUSCLE AND JOINT PAINS LIKE LIPITOR, despite the fact that all natural health retailers say that has never been reported. I am VERY sensitive to all statin drugs -- appparently even the natural ones. The Baycol, however, was MUCH worse, it has caused me the worse muscle and joint pain I've ever had. I had to go back to the tiny doses of Lipitor for now, but the muscle pain is only just beginning to subside after almost two months. I'm sure the liver enzymes are back up, and the Lipitor is cooking my liver. Bottom line: go with the best guaranteed-quality fish oil and garlic you can get, then find a third natural remedy, whatever that may be (suggestions?), BUT WATCH OUT FOR RED RICE YEAST IF YOU'VE BEEN SENSITIVE TO BAYCOL AND LIPITOR. And **IMPORTANT*** --- the doctors don't tell you about what these drugs do to your body in other ways -- they danage all sorts of important processes, including depleting important muscle vitamins. Make sure you buy Co-enzyme Q10 supllements, and investigate others (some come altogether in one "cholesterol drug supplement" bottle. I learned that Lipitor and Baycol can cause gingivitis, heart damage, and damge to other muscles because of this. We should all research this more fully (if I can find the article I read this in , I will post it) Good luck all....





All times are GMT -7. The time now is 10:15 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!